[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.166.74.94. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 12, 1966

Hemodialysis in Methyprylon Poisoning

Author Affiliations

From the Department of Medicine, Meadowbrook Hospital, East Meadow, NY (Drs. Xanthaky and Freireich), and Office of the Medical Examiner, Nassau County, NY (Drs. Freireich and Lukash and Mr. Matusiak).

JAMA. 1966;198(11):1212-1213. doi:10.1001/jama.1966.03110240120044
Abstract

METHYPRYLON, a nonbarbiturate sedative hypnotic, has been in clinical use since 1956. Approximately 36 cases of overdosage have been reported in varying detail but little information is available on its metabolism and toxicology.1-10 No reports discuss its renal clearance, or suitability for hemodialysis. The purpose of this report is to present our experience with a patient who ingested 30 gm of methyprylon, was treated by extracorporeal hemodialysis, and in whom renal and dialysis clearance were determined.

Report of a Case  A 39-year-old housewife was transferred to Meadowbrook Hospital on Dec 5, 1965, four hours following ingestion of 30 gm of methyprylon. She informed her husband of the act and lapsed into unconsciousness while being transported to the emergency room of another hospital. Upon arrival at the referring hospital, the patient received gastric lavage, nalorphine hydrochloride, metamphetamine hydrochloride and metaraminol bitartrate. She became totally unresponsive to external stimuli and was

×